Ask a doctor

Numbness and Crooked Smile After Juvederm with Dental Block? (photo)

I was injected with Juvederm two days ago. While I realize that some of my problem is with swelling that recede, I'm very concerned that my lips are still numb and my smile is crooked. Will this go away shortly?

Doctor Answers (10)

Juvederm and Dental Blocks

+2

Hi! Usually local anesthesia wears off in a few hours, however every individual is different and metabolizes anesthetics differently. It is more likely that the asymmetry is from the residual swelling, which can last a few days. As the swelling subsides, it should get better. However, asymmetry that does not improve past a few days should warrant a follow up with the provider that injected the filler.


Miami Dermatologist
5.0 out of 5 stars 3 reviews

Swelling of lips after Juvederm

+2

Local anesthetic wears off within a couple of hours, so I think the loss of sensation is due to all the swelling of your lips.  That is a lot of bruising and bruising is part of the injury that includes swelling.  If when bruising is gone you are still looking uneven and have residual numbness, time to go back to your injector for some warranty work.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising after filler of lip

+2

The numbness may be relatd to swelling. Local from a block wears off in a few hours.  Give it a few more days to get better. If concerned see your injector.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Numbness and Crooked Smile After Juvederm with Dental Block?

+2

 the dental block as well as the local within the Juvederm is causing the lip numbness.  The asymmetry can be related to the dental block as well as the localised swelling from the Lip Augmentation.  If you're concerned, you should contact the MD that did the Juvederm injections but this type of swelling typically subsides within a week at most.  The amount of swelling and brusing, in the photos provided, is quite significant as you can see form the video below of Lip Augmentation with Juvederm.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Asymmetry

+2

Looking at your photo without the smile, it seems that the right side of your lower lip is fuller than the left. This may be due to swelling. If after a week this has not resolved, you may need additional filler on the left side to achieve better symmetry.

Your smiling photo just shows this asymmetry in a different position. It is unlikely related to muscle/nerve weakness from the dental block 2 days ago.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 21 reviews

Numbness 2 Days after Dental Block and Juvederm around Lips

+1

   I do not use the dental blocks for the Juvederm, but the numbness may be residual from the block.  The asymmetry may be combination of swelling, bruising, and product placement. 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 203 reviews

Juvederm after a dental block

+1

You should return to your physician for assessment.  The swelling may be causing the numbness.  The bruising may last another week and it can take 2 weeks to see the final result.  If there is still asymmetry, your physician can adjust it.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Crooked smile

+1

This should go away in time.Everyone responds differently to locals and injectables but I would massage and be patient.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 17 reviews

Numbness and crooked smile after Juvederm 2 days ago

+1

2 days is probably not long enough for swelling to settle.  You should give it a few more days then see your provider for recheck.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Numbness and Crooked Smile After Juvederm with Dental Block?

+1

Very unusual to have sustain numbness and lip muscle paresis from dental block lasting more than a few hours. If the needle traumatized the nerve than this could account for these issues. Or a large amount of HA filler causing swelling + bleeding could be the issues. Or a combination of both. Most likely return to normal sensation and function is a factor of time. But  best to be seen by the injected doc in person. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.